Forum

Tecfidera help

Hi I

'm new to this forum alhough have has RR MS for about 16 years.

I have recently been prescribed Tecfidera and been taking It for about 3 weeks now.

The first week I had flushing and I thought “oh this isnt too bad”. Well as of about a week and a half ago ive had terrible stomache cramps and constant diahorria. ive been taking buscopan for the cramps and immodium for the diahorria as advised by the MS Nurse.

Ive followed the full stomach advice and the asprin from the beginning and also am having a spoonful of peanut butter before taking the Tec.

Im just concerned about the amount of Immodium that i am taking and wondered if anyone has other tips?

Thanks

Nicola

hi nicola

it’s a fine balancing act with any medication.

diarrhoea is nasty but so is constipation.

could your gp or ms nurse advise?

welcome to the tecfidera army anyway

good luck

carole x

Hi Carole

Thanks for your reply :slight_smile:

Yes you’re right constipation would be worse. I’m really hoping that in a few weeks it will settle down.

Ive spoken to my MS nurse a couple of times and she’s told me that any over the counter drugs can be used to try and alleviate symptoms. The last thing she said to me was that “we’re learning together, as its a new drug”.

I hope that you are getting on ok with Tec.

Take care

Nicola x

Oh what a bugger.

For me, the stomach cramps (which although short lived, were pretty hardcore) i took a paracetamol and was good to go.

i would have suggested making sure your belly was full, to negate any occurrences of ‘runs n gurgles’, but you are already doing that…

two nuggets of thought i had (such as they are…)

  • do you usually take peanut butter by the spoon full? just the thought of that crap turns my belly!
  • are your squits persistent over several days or a one off? i try to remain aware that although i contend with the symptoms of MS and the side effects of Tecfidera, i am not immune to the multitude of other things out there that can cause undesirable situations.

with all things considered, you might just have to play this one out. the best of luck with a fibre rich diet and lots of water!

good luck. side effects will not last for long, but the benefits of tecfidera, given its rates of success, will likely be sustained to an unimaginable degree!

1 Like

Hi Paolo

Thanks for your reply.

​The squits seem to be a permanent fixture :frowning: The MS nurse suggested Immodium, which seems to have it under control.

I did try to stop it the other day but they came back, so I’m continuing, although im abit worried about taking it for a long period of time.

Before the squits started I was getting just bad cramps, the MS nurse suggested Buscopan which I am now taking in the early hours when tummy cramps wake me up.

I have discovered over the last few days a routine that might be actually be getting it under control. I take an anti-sickness tablet (oh yes, ive also been sick) and an Immodium about 15 minutes before the Tec.

I did try peanut butter but am not a fan.

Thanks and take care

Nicola

hi nicola

the routine that you have devised sounds great.

it’s good to hear what others do but you need something that is tailored to you so well done!

persevere and the side effects get less over time.

carole x

Ive been on Tecfidera 9 months now.

I have not had these problems fortunately but…

when chatting to my neuro he did say that some people find aspirin can make the stomach issues worse if you have a ‘delicate’ stomach.

He said they were still learning the best way to deal with these problems but thought that some people were finding that if they changed the aspirin to ‘baby aspirin’ it made their symptoms better. This was something to do with baby aspirin not being absorbed in the stomach.

It might not help but its worth a try.

Teresa.x

Hi

ive been on Tec 7 weeks and had most of the listed side effects.

theirs a really good FB group Tecfedira UK & Ireland patients,carers and family.

theirs loads of posts detailing every side effect and some that aren’t. I’m sure you’ll find help there.

good luck

Hi

ive been on Tec 7 weeks and had most of the listed side effects.

theirs a really good FB group Tecfedira UK & Ireland patients,carers and family.

theirs loads of posts detailing every side effect and some that aren’t. I’m sure you’ll find help there.

good luck